Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Nov 20, 2008, 9:20 AM PST. It took effect at Nov 20, 2008, 2:40 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 9:20 AM PST (17:20 UTC)
- In effect from
- Nov 20, 2008, 2:40 PM PST
- Expired
- Nov 21, 2008, 10:00 AM PST
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 201720 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 920 AM PST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY FOR THE SANTA YNEZ RANGE DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM PST THIS EVENING THROUGH FRIDAY MORNING FOR THE SANTA BARBARA SOUTH COAST DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... .HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHERN AND CENTRAL CALIFORNIA TONIGHT IN THE WAKE OF A WEAK WEATHER SYSTEM PASSING THROUGH THE PACIFIC NORTHWEST. THIS WILL BRING ANOTHER ROUND OF GUSTY NORTHERLY SUNDOWNER WINDS TO THE SANTA YNEZ RANGE AND COASTAL AREAS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT INTO FRIDAY MORNING. WHILE THE HIGHER ELEVATIONS ARE EXPECTED TO REMAIN FAIRLY DRY IN THE SANTA YNEZ RANGE...THERE IS STILL SOME QUESTION OF HOW MUCH DRYING THERE WILL BE AT LOWER ELEVATIONS ALONG THE COAST. CAZ252-210000- /O.UPG.KLOX.FW.A.0008.081121T0200Z-081121T1800Z/ /O.NEW.KLOX.FW.W.0033.081121T0200Z-081121T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 920 AM PST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT FOR THE SANTA YNEZ RANGE FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP TONIGHT INTO FRIDAY MORNING THROUGH PASSES AND CANYONS IN THE SANTA YNEZ RANGE. THIS INCLUDES THE FOOTHILLS AREAS ABOVE MONTECITO. AT THE SAME TIME... RELATIVE HUMIDITY VALUES WILL BE NEAR OR FALL TO CRITICAL LEVELS WITH MINIMUM VALUES IN THE TEENS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ239-210000- /O.CON.KLOX.FW.A.0008.081121T0200Z-081121T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 920 AM PST THU NOV 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH FRIDAY MORNING DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH FRIDAY MORNING. AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL DEVELOP TONIGHT INTO FRIDAY MORNING BELOW PASSES AND CANYONS. THERE IS STILL SOME UNCERTAINTY IF THERE WILL BE SUFFICIENT DRYING TO REACH CRITICAL HUMIDITY THRESHOLDS...PROMPTING THE CONTINUATION OF THE WATCH AT THIS TIME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GOMBERG
2 follow-up statements
000 WWUS86 KLOX 202240 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 PM PST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM PST FRIDAY FOR THE SANTA YNEZ RANGE AND SANTA BARBARA COUNTY SOUTH COAST DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... .HIGH PRESSURE WILL BEGIN TO BUILD INTO NORTHERN AND CENTRAL CALIFORNIA TONIGHT IN THE WAKE OF A WEAK WEATHER SYSTEM PASSING THROUGH THE PACIFIC NORTHWEST. THIS WILL BRING ANOTHER ROUND OF GUSTY NORTHERLY SUNDOWNER WINDS TO THE SANTA YNEZ RANGE AND COASTAL AREAS OF SOUTHERN SANTA BARBARA COUNTY THROUGH FRIDAY MORNING. MEANWHILE...HUMIDITY VALUES ARE EXPECTED TO LOWER INTO THE TEENS ACROSS WIND FAVORED LOCATIONS. THE COMBINATION OF GUSTY WINDS...LOWERING HUMIDITIES...AND CRITICALLY DRY FUELS HAS PROMPTED THIS RED FLAG WARNING. CAZ239-211800- /O.UPG.KLOX.FW.A.0008.081121T0200Z-081121T1800Z/ /O.EXB.KLOX.FW.W.0033.081121T0000Z-081121T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- 240 PM PST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM PST FRIDAY DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL DEVELOP BELOW PASSES AND CANYONS. THE GUSTY WINDS ARE EXPECTED TO AFFECT AREAS AROUND THE TEA FIRE IN MONTECITO. AT THE SAME TIME... RELATIVE HUMIDITY VALUES WILL BE NEAR OR FALL TO CRITICAL LEVELS WITH MINIMUM VALUES IN THE TEENS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ252-211800- /O.EXT.KLOX.FW.W.0033.081121T0000Z-081121T1800Z/ SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 240 PM PST THU NOV 20 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 AM PST FRIDAY DUE TO GUSTY NORTH TO NORTHEAST WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL DEVELOP THROUGH PASSES AND CANYONS IN THE SANTA YNEZ RANGE. THIS INCLUDES THE FOOTHILLS AREAS ABOVE MONTECITO. AT THE SAME TIME... RELATIVE HUMIDITY VALUES WILL BE NEAR OR FALL TO CRITICAL LEVELS WITH MINIMUM VALUES IN THE TEENS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
000 WWUS86 KLOX 211806 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1006 AM PST FRI NOV 21 2008 ...RED FLAG WARNING ALLOWED TO EXPIRE FOR THE SANTA YNEZ RANGE AND SANTA BARBARA COUNTY SOUTH COAST... CAZ239-252-211915- /O.EXP.KLOX.FW.W.0033.000000T0000Z-081121T1800Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 1006 AM PST FRI NOV 21 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE NORTHERLY WINDS THAT AFFECTED THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST LAST NIGHT HAVE NOW SUBSIDED. WHILE THERE WERE SOME HUMIDITIES IN THE SINGLE DIGITS AND TEENS THIS MORNING ACROSS THE MOUNTAINS...HUMIDITY LEVELS ARE EXPECTED TO RISE ABOVE CRITICAL LEVELS LATER TODAY. $$ GOMBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Nov 20, 9:20 AM PST, 0 minutes earlier.
Area forecast discussion, Nov 20, 9:20 AM PST, 0 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 920 AM PST THU NOV 20 2008 .SHORT TERM...JUST MADE SOME MINOR ADJUSTMENTS TO THE FORECAST THIS MORNING, MAINLY TO GO WITH MOSTLY SUNNY ACROSS THE AREA NOW THAT MOST OF THE LOW CLOUDS AND HIGH CLOUDS HAVE CLEARED OUT. HIGHS SHOULD BE NEAR TO A FEW DEGREES ABOVE NORMAL. A LITTLE NORTHERLY FLOW HAS DEVELOPED ACROSS THE MOUNTAINS AND CENTRAL COAST. A WIND ADVISORY ISSUED WED EVENING FOR SRN SBA COUNTY HAS EXPIRED, HOWEVER WE EXPECT GUSTY WINDS TO RETURN THERE LATER THIS AFTERNOON AND TONIGHT. 12Z RUN HAS BACKED OFF CONSIDERABLY ON THE OFFSHORE FLOW FOR FRI AND ESPECIALLY SAT. CROSS SECTIONS NOW SHOW LIGHT SOUTHERLY FLOW ON SATURDAY WITH GRADIENTS JUST WEAKLY OFFSHORE. MAY GET A LITTLE NORTHEAST WIND FRI, WHICH SHOULD BE THE WARMEST DAY OF THE NEXT SEVERAL, BEFORE A COOLING TREND BEGINS SAT AND REALLY KICKS IN SUN. ALSO, QUICK PEAK INTO NEXT WEEK ON THE 12Z GFS SHOWS AN ENTIRELY DIFFERENT SOLUTION, ONE THAT IS BONE DRY AND BASICALLY KEEPS THE UPPER LOW WAY TOO FAR WEST TO HAVE ANY IMPACT. IN FACT, GUIDANCE IS NOW SHOWING A LITTLE RIDGE BUMPING UP WED AND THU WITH TEMPS INCREASING INTO THE UPPER 70S FOR THE VALLEYS. GIVEN THE VAST RUN TO RUN DIFFERENCES WILL NOT MAKE MUCH IN THE WAY OF ADJUSTMENTS, BUT WILL DEFINITELY FAVOR KEEPING ANY POPS VERY LOW. ...FROM PREVIOUS DISCUSSION... .LONG TERM... MEDIUM RANGE MDLS ARE IN BETTER AGREEMENT FOR NEXT WEEK WHICH IS ENCOURAGING. MONDAY WILL BE A FAIRLY LACKLUSTER DAY. THE RIDGE MOVES OFF EASTWARD AND THE FLOW SHIFTS TO THE SW. THERE COULD BE A MARINE LAYER IF THE MID TO HIGH LEVEL MOISTURE HOLDS OFF. IT WILL MOST LIKELY BE JUST PARTLY CLOUDY AS MOISTURE STREAMS IN THE SOUTHWEST FLOW. DURING THE TUE TO THU TIME PERIOD AN UPPER LOW WILL APPROACH SOUTHERN CALIFORNIA OPEN UP AND MOVE ACROSS. RIGHT NOW IT LOOKS LIKELY THAT THERE WILL BE RAIN SOMETIME DURING THIS PERIOD NAILING THE TIMING DOWN INTO 12 HOUR BLOCKS IS STILL BEYOND THE SCIENCE. THE MDLS HAVE BEEN GETTING BETTER BUT ARE STILL DISPLAYING 300 TO 400 MILE DIFFERENCES IN LOCATION OF CRITICAL FEATURES WHICH IS THE DIFFERENCE BETWEEN A LIGHT RAIN AND A SERIOUS SOAKING. THE LAST RUNS REALLY PUSH THE MAX DYNAMICS AND RAIN DOWN INTO SAN DIEGO COUNTY..BUT THE PREVIOUS RUN HAD THE MAX MORE OVER L.A. COUNTY SO MAKING SPECIFIC FORECASTS AT THIS TIME NOT THE BEST OF IDEAS. THAT SAID IT LOOKS LIKE THE STORM TRACK WILL STAY ACTIVE THROUGH NEXT WEEKEND WITH BOTH THE EC AND GFS FORECASTING A SECOND EVENT ON THE HEALS OF THE FIRST. && .AVIATION... 20/1200Z 400 FOOT MARINE LAYER IS NOT MAKING MUCH PROGRESS INLAND OR UP THE COAST. THE CENTRAL COAST WILL HAVE MORNING CLOUDS THROUGH MID MORNING. L.A. COUNTY COASTAL TAFS WILL ALSO LIKELY HAVE CLOUDS AND SINCE THE MARINE LAYER IS LOW LIFR VIS WILL ACCOMPANY THE LOW CLOUDS. BUILDING OFFSHORE FLOW SHOULD KEEP THE LOW CLOUDS AWAY TONIGHT. KLAX...ONLY FAIR CONFIDENCE IN 12-18Z PORTION OF TAF WITH A 40 PERCENT CHANCE OF LOW CLOUDS NOT REACHING THE AIRPORT COMPLEX. VERY GOOD CONFIDENCE IN REMAINDER OF VFR TAF EXCEPT FOR A 20 PERCENT CHANCE OF IFR CIGS AFTER 12Z FRIDAY. KBUR...VERY GOOD CONFIDENCE IN VFR TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH (SEE LAXRFWLOX). RED FLAG WARNING (SEE LAXRFWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD/RORKE AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 20, 6:00 AM PST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU NOV 20 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-211400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU NOV 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG WINDS ACROSS THE OUTER WATERS WILL PRODUCE HAZARDOUS GALE FORCE GUSTS. SUNDOWNER WINDS LATER THIS AFTERNOON AND OVERNIGHT WILL CREATE A HAZARDOUS FIRE ENVIRONMENT AS WELL AS LOCALLY HAZARDOUS DRIVING CONDITIONS. DENSE FOG IN THE LONG BEACH AREA WILL PRODUCE EARLY MORNING DRIVING HAZARDS FOR THE MORNING COMMUTE. * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY <TYPE YOUR DAY 2-7 TEXT HERE> RAIN IS A POSSIBILITY TUESDAY AND WEDNESDAY...OTHERWISE HAZARD FREE WEATHER IS FORECAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 8:07 PM PST | Wind Advisory | LOX | 12 hr | |
| Nov 20, 2:18 PM PST | Wind Advisory | LOX | 15 hr |
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.